Warrants issued for Yoo Dae-kyoon, Park Soo-kyung

ADHD drugs may cause painful erection: FDA

kh close

 

Published : 2014-03-02 16:27
Updated : 2014-03-02 16:27

The U.S. Food and Drug Administration warned on its website of potential long-lasting and sometimes painful erections caused by drugs used to treat attention-deficit/hyperactivity disorder, HealthDay News reported.
(123rf)
Ritalin and some other drugs used to treat ADHD may induce priapism and if not treated immediately, it can cause permanent damage to the penis, the FDA said.

ADHD is a neurological behavior disorder that is usually diagnosed in childhood. It often lasts into adulthood and those children with ADHD may have trouble paying attention and controlling impulsive behavior.

One of the substances used to treat ADHD is methylphenidate, a psycho-stimulant drug that particularly inhibits the reuptake of dopamine that helps transmission in the brain.

FDA listed a class of ADHD medications that include methylphenidates, which are central nervous system stimulants: Ritalin, Concerta, Daytrana, Focalin, Metadate, Methylin and Quillivant.

“Although the effect is rare, the warning will at least draw attention to the potentially dangerous connection, not only in light of improved recognition and diagnosing of ADHD, but also in the misuse or abuse of those stimulant drugs,” Victoria Richards, an associate professor of medical sciences at Quinnipiac University in North Haven, Connecticut, told HealthDay News.

“It’s important for doctors to use caution when switching patients from methylphenidate to Strattera, and patients should not stop taking a methylphenidate product without first discussing it with a doctor,” the FDA said.

By Ha Ji-won, intern reporter (jiwonha@heraldcorp.com)

Photo News

클라라 언더웨어, 구리빛 바디라인

이대생 미스코리아 진 완벽 몸매 화제

제시카 고메즈 속옷 화보 공개